Format

Send to

Choose Destination
Ann Emerg Med. 2008 Dec;52(6):686-8. doi: 10.1016/j.annemergmed.2008.04.023. Epub 2008 Jun 2.

Fortuitous therapeutic effect of Taser shock for a patient in atrial fibrillation.

Author information

1
Department of Cardiology, Hartford Hospital, Hartford, CT 06102, USA. Krichards@harthosp.org

Abstract

Neuromuscular incapacitating devices are used by law enforcement and military forces worldwide. The most frequently used of these devices are from Taser International. Although they are regarded as a less than lethal alternative, there have been several case reports aimed at linking the potential causal relationship of a shock from a neuromuscular incapacitating device and sudden cardiac death caused by induced ventricular tachycardia or ventricular fibrillation. In this report, we describe the first known account in which a neuromuscular incapacitating device had a temporal relationship to a more positive therapeutic outcome for a patient.

Comment in

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center